Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes frequent urination with burning sensations while on protein shakes?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1393 Questions

default
Posted on Tue, 5 Jun 2018 in Digestion and Bowels
Question: hey actually i am facing difficulties in losing my bowels simce 4 months. i have been takimg protein shakes since 1 year and i have stopped takimg them simce 3 months but still i feel difficulties in losing bowels. except that i also feel unintentional pas
sage of urine. whenever i drink enough water i feel frequent urge to urinate and if i drink less water i feel burning sensation while urination. i have tried having laxatives but still bowel movement is difficult and i am 20 years old
doctor
Answered by Dr. Salah Saad Shoman 2 hours later
Brief Answer:
UTI

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns , but the urgency and burning sensation while urination could be due to a UTI so please get a urine analysis together with a culture and sensitivity test to detect whether you have a UTI or not and if present which antibiotic will be best treating the infection.. Another cause could be prostatitis but this is quite uncommon at your age.. However, if the urine analysis came back clear then you get a blood test for kidney functions including urea and creatinine to exclude renal insufficiency resulting from the overload excreted on your kidneys from the excess protein consumption..
As for bowel movements , you need to drink enough fluids, excersice by walking half an hour daily and increasing the fiber content of your diet as fruits , green vegetables and whole wheat products.. if still you have difficulty in passing stools then you can add lactulose syrup three times daily ..
I hope you find this helpful
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Salah Saad Shoman 31 minutes later
but what could be the reason for bowel difficulties. is it because of too much of whey protein consumption? and i am already takimg a good diet and i workout daily for 2 hours
doctor
Answered by Dr. Salah Saad Shoman 14 hours later
Brief Answer:
No

Detailed Answer:
Dear sir, hello again , no high protein diet cannot cause constiaption but lack of carbohydrates does.. so if you were cutting down on the carbohydrate content of your diet then this might be the cause.. I hope you find this helpful..
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on